Texas, 2011Excessive Heat in Texas, August 4 to 5, 2011
August 4 to 5, 2011 · NWS HGX · 1 event in 1 county or zone
Very hot conditions resulted in the death of a landscaper in Pearland, TX.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very hot conditions resulted in the death of a landscaper in Pearland, TX.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 4, 11:44 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 11:44 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1244 PM CDT THU AUG 4 2011
.AVIATION...
VFR. ONLY 'OF NOTE' IS THE WEAK WIND SHIFT FROM A WESTERLY OR
VARIABLE MORNING BREEZE TO A MORE PRONOUNCED ONSHORE FLOW...
EITHER BROUGHT ON BY THE PASSING SEA BREEZE BOUNDARY OR THROUGH
SIMPLE CONVECTIVE THERMAL MIXING. 31
&&
.PREV DISCUSSION... /ISSUED 947 AM CDT THU AUG 4 2011/
DISCUSSION...
THE HEAT ADVISORY REMAINS IN EFFECT FOR ALL INLAND SOUTHEAST TEXAS COUNTIES
THROUGH FRIDAY. ONLY MADE SOME MINOR CHANGES TO THE FORECAST ON THE
MORNING UPDATE. BOTTOM LINE - EXPECT NEAR RECORD OR RECORD BREAKING
TEMPERATURES (SEE THE RECORD HIGHS BELOW) AND HEAT INDEX VALUES PEAKING
AT AROUND 105 TO 110 DEGREES ONCE AGAIN TODAY.
RECORD HIGH TEMPERATURES FOR THE NEXT THREE DAYS ARE...
TODAY FRIDAY SATURDAY
CLL - 107 (1951) 106 (1951) 105 (1913)
IAH - 102 (1951) 103 (1964) 101 (1947)
HOU - 100 (1956) 100 (1964) 101 (1947)
GLS - 97 (1897) 98 (1997) 99 (1999)
42
PREV DISCUSSION... /ISSUED 625 AM CDT THU AUG 4 2011/
DISCUSSION...
UPDATED AVIATION SECTION.
AVIATION...
VFR CONDITIONS ALL SITES. SHOULD BE SIMLAR TO YESTERDAY WITH FEW
TO SCATTERED CUMULUS AND SOME DIURNAL CHANGES IN WINDS. HAVE TRIED
TO REPRESENT SEA BREEZE IN THE TAFS FROM HOU AND SGR AND POINTS
SOUTH...AS PAST FEW DAYS HAVE HAD SOME GUSTY WINDS WITH ITS
PASSAGE. 46
PREV DISCUSSION... /ISSUED 346 AM CDT THU AUG 4 2011/
DISCUSSION...
THE UPPER LEVEL OF HIGH PRESSURE WILL PERSIST OVER NORTHEAST TEXAS
TODAY AND THEN MEANDER SLOWLY INTO CENTRAL AND WEST TEXAS OVER THE
WEEKEND. EARLY NEXT WEEK A WEAKNESS IN THE RIDGE IS FORECAST BY
THE MODELS TO MOVE INTO THE NORTHERN GULF. LIKED HOW THE ECMWF
KEPT THE RIDGE MORE ESTABLISHED OVER SE TX AND THE WEAKNESS WELL
TO THE EAST.
EXPECT THAT THE AFTERNOON HIGH TEMPERATURES WILL CONTINUE TO REACH
TO OR ABOVE 105 OVER THE INLAND COUNTIES TODAY INTO FRIDAY. THOSE
COUNTIES BORDERING THE COAST AND BAYS WILL LIKELY SEE A RANGE OF
THE MID AND UPPER 90S AT THE IMMEDIATE COAST AND AROUND 100
INLAND. THE NAM12 AND SREF CONTINUE TO BE THE MODELS TO BEAT FOR
THE TEMPERATURES AND DEWPOINTS RESPECTIVELY IN THE SHORT TERM.
WILL KEEP THE HEAT ADVISORY IN EFFECT THROUGH FRIDAY FOR THE
INLAND COUNTIES. THE ADVISORY WILL LIKELY BE EXTENDED THROUGH
SATURDAY LATER THIS AFTERNOON.
SOME SMALL RELIEF MAY BE FELT BEGINNING SUNDAY AS THE HIGH
PRESSURE CENTER DRIFTS WEST OF THE AREA. HOWEVER...AFTERNOON HIGHS
WILL LIKELY STILL REACH TO AROUND 100 INLAND AND THE 90S AT THE
COAST.
MARINE...
HIGH PRESSURE WILL REMAIN CENTERED OVER THE GULF OF MEXICO...WITH
SOUTH TO SOUTHWEST WINDS EXPECTED TO PERSIST OVER THE COASTAL
WATERS. WINDS OVER THE BAYS AND NEARSHORE WATERS WILL HAVE AN
ENHANCED ONSHORE COMPONENT DURING THE AFTERNOON AND EVENING DUE TO
THE DEVELOPMENT OF A SEA BREEZE. WIND SPEEDS WILL GENERALLY BE 15
KNOTS OR LESS AND SEAS WILL BE 2 TO 3 FEET OR LESS. 46
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 79 107 79 105 79 / 10 10 10 10 10
HOUSTON (IAH) 79 104 79 101 79 / 10 10 10 10 10
GALVESTON (GLS) 82 93 82 94 82 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Aug 4, 8:31 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 AM CDT THU AUG 4 2011
TXZ163-164-176>179-195>200-210>213-226-227-051215-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
931 AM CDT THU AUG 4 2011
...HEAT ADVISORY IN EFFECT THROUGH FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT THROUGH FRIDAY. EXPECT HEAT INDEX VALUES
TO PEAK BETWEEN 105 AND 110 ACROSS MUCH OF THE AREA...MAINLY BETWEEN
NOON AND 7 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A HEAT ADVISORY IS IN EFFECT FOR FRIDAY...AND WILL LIKELY BE NEEDED
OVER THE WEEKEND. EXPECT HEAT INDEX VALUES TO PEAK BETWEEN 105 AND
110 ACROSS MUCH OF THE AREA...MAINLY BETWEEN NOON AND 7 PM FRIDAY
THROUGH SUNDAY. HIGH HEAT INDEX VALUES MIGHT CONTINUE INTO EARLY
NEXT WEEK WHICH WOULD REQUIRE THE EXTENSION OF THE HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
TXZ214-235>238-051215-
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
931 AM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
IT WILL CONTINUE TO BE HOT ACROSS THE AREA. EXPECT HEAT INDEX VALUES
TO PEAK BETWEEN 105 AND 108 ACROSS MUCH OF THE AREA...MAINLY BETWEEN
11 AM AND 7 PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
IT WILL CONTINUE TO BE HOT ACROSS THE AREA. EXPECT HEAT INDEX VALUES
TO PEAK BETWEEN 105 AND 108 ACROSS MUCH OF THE AREA...MAINLY BETWEEN
11 AM AND 7 PM. HEAT ADVISORIES MIGHT BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Excessive Heat, Harris
- When
- August 4, 2:00 PM CST to August 5, 2:00 PM CST
- Where
- Harris forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
A landscaper collapsed on August 4th and was taken to a hospital with a body temperature measured of 108 F. The individual died on August 5th.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 4, 20111 death · 5 injured · 1 event
- Excessive Heat in Louisiana, August 4, 20111 death · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 20113 injured · $70,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Mississippi, August 4 to 6, 2011$150,000 · 60 kt wind · 10 events
- Excessive Heat in Texas, August 4, 2011$200,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, August 4, 2011$42,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2011$20,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Kansas, August 4 to 5, 2011$20,000 · 1.75 in hail · 10 events
- Wildfire in Texas, August 4 to 5, 2011$20,000 · 1 event
- Damaging Wind and Lightning Strike in Alabama, August 4, 20111 injured · $2,000 · 52 kt wind · 2 events
- Excessive Heat in South Carolina, August 4, 20118 events
- Hail and Damaging Wind in Montana, August 4, 20111.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321564.